Alert archive / Missouri / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Oct 14, 2011, 9:41 AM CDT for 13 counties in Missouri. It took effect at Oct 14, 2011, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2011, 9:41 AM CDT (14:41 UTC)
- In effect from
- Oct 14, 2011, 12:00 PM CDT
- Expired
- Oct 14, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
Counties Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 133 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2980 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS83 KPAH 141441 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 941 AM CDT FRI OCT 14 2011 .THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS EVENING... MOZ076-086-087-098-100-106>112-114-142245- /O.NEW.KPAH.FW.W.0004.111014T1700Z-111014T2300Z/ PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 941 AM CDT FRI OCT 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR SOUTHEAST MISSOURI... * AFFECTED AREA...SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST AND THE OZARK SCENIC RIVER WAYS NATIONAL PARK. * TIMING...BETWEEN NOON AND 6 PM TODAY. * WIND...WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...AFTERNOON HUMIDITY VALUES WILL FALL BELOW 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
736 WWUS83 KPAH 142019 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT FRI OCT 14 2011 .THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS EVENING... MOZ076-086-087-098-100-106>112-114-150430- /O.NEW.KPAH.FW.A.0001.111016T1600Z-111016T2300Z/ /O.CON.KPAH.FW.W.0004.000000T0000Z-111014T2300Z/ PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 PM CDT FRI OCT 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST AND THE OZARK SCENIC RIVERWAYS.... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE QUAD STATE AREA INCLUDING THE MARK TWAIN...AND SHAWNEE NATIONAL FORESTS...THE LAND BETWEEN THE LAKES RECREATION AREA...THE OZARK SCENIC RIVERWAYS NATIONAL PARK...AND FORT CAMPBELL... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY VEGETATION...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...SOUTHEAST MISSOURI INCLUDING THE MARK TWAIN NATIONAL FOREST AND THE OZARK SCENIC RIVER WAYS NATIONAL PARK. * TIMING...UNTIL 6 PM TODAY. * WIND...WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...AFTERNOON HUMIDITY VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-150430- /O.NEW.KPAH.FW.A.0001.111016T1600Z-111016T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- 319 PM CDT FRI OCT 14 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR FOR THE QUAD STATE AREA INCLUDING THE MARK TWAIN...AND SHAWNEE NATIONAL FORESTS...THE LAND BETWEEN THE LAKES RECREATION AREA...THE OZARK SCENIC RIVERWAYS NATIONAL PARK...AND FORT CAMPBELL... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY...GUSTY SOUTHWEST WINDS...AND DRY VEGETATION...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * AFFECTED AREA...SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TIMING...11 AM SUNDAY UNTIL 6 PM SUNDAY * RELATIVE HUMIDITY...AROUND 25 PERCENT. * TEMPERATURES...IN THE LOW TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Oct 14, 6:38 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 14, 6:38 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 638 AM CDT FRI OCT 14 2011 .UPDATE... REVISED AVIATION DISCUSSION FOR 12Z TAFS. && .DISCUSSION... DRY WEATHER CONDITIONS WILL RULE THE SHORT RANGE FORECAST. FOR TODAY...FIRE WEATHER RED FLAG CRITERIA COULD BE APPROACHED/EXCEEDED (SEE DISCUSSION BELOW FOR MORE DETAILS). HIGH PRESSURE WILL RIDGE OVERHEAD SATURDAY...SLACKENING WINDS...AND THEN MOVE EAST SUNDAY...ALLOWING DEW POINTS/HUMIDITIES TO RISE. OTHERWISE EACH OF THE DAYS WILL BE SIMILAR WITH ABUNDANT SUNSHINE AND TEMPS GRADUALLY WARMING FROM THE LOWER 70S TODAY AND SATURDAY TO NEAR 80 SUNDAY. SUNDAY NIGHT A WEATHER FRONT ENTERS THE FORECAST PICTURE AND MAY EVENTUALLY RESULT IN AN INTRODUCTORY CHANCE OF PRECIP. HOWEVER FOR NOW THE COLLAB CONSENSUS APPEARS TO BRING IN INTRO POPS ON MONDAY...AND THEN AS THE SYSTEM TAKES SHAPE/EVOLVES AND SWEEPS THRU THE AREA MONDAY NIGHT...POPS SPIKE...WITH LINGERING POPS INTO TUESDAY TIL THE UPPER SYSTEM PASSES AS WELL. A RETURN TO DRIER AND MORE SEASONAL COOLER WEATHER IS IN STORE AFTER THIS SYSTEM PASSES FOR WED-THU OF NEXT WORKWEEK. && .AVIATION... VFR CONDITIONS ARE EXPECTED AT ALL FORECAST TERMINALS OVER THE NEXT 24 HOURS. CLEAR SKIES SHOULD PREVAIL THROUGH MUCH OF THE DAY... THOUGH SOME HIGH LEVEL CLOUDS MAY BEGIN TO STREAM INTO THE REGION BY AFTERNOON. MAIN ISSUE TODAY IS THE WIND...WITH SUSTAINED WESTERLY WINDS 10 TO 20 KNOTS...AND OCCASIONAL GUSTS OF 20 TO 30 KNOTS. WINDS WILL SLACKEN OFF TONIGHT UNDER MOSTLY CLEAR SKIES. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP LATER TODAY. AS VERY DRY AIR FILTERS INTO THE REGION...MINIMUM RELATIVE HUMIDITIES ARE FORECAST TO RANGE FROM 20 TO 30 PERCENT THIS AFTERNOON. IN ADDITION...STRONG WEST WINDS OF 15 TO 20 MPH WILL PREVAIL THROUGH THE DAY...WITH SOME GUSTS TO 30 MPH POSSIBLE. THE LOWEST RELATIVE HUMIDITY IS FORECAST IN SOUTHEAST MISSOURI...WHERE WIND SPEEDS WILL BE SOMEWHAT LOWER. FORTUNATELY...THE RECENT RAINS SHOULD HELP TO KEEP 10-HOUR FUEL STICK MOISTURES ABOVE THE 9 PERCENT THRESHOLD AT MOST OBSERVATION SITES. SOMEWHAT CONCERNING ARE THE LOWER FUEL STICK MOISTURE VALUES IN SOUTHEAST MISSOURI...WHICH MAY DIP INTO RED FLAG CRITERIA LATER TODAY. WILL COORDINATE WITH LOCAL FORESTRY OFFICIALS LATER THIS MORNING ON THE POTENTIAL ISSUANCE OF ANY FIRE WEATHER PRODUCTS. ALSO PLAN TO ISSUE A SPECIAL WEATHER STATEMENT TO ADDRESS THE REEMERGENCE OF ELEVATED WILDFIRE CONDITIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 14, 3:21 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 321 AM CDT FRI OCT 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 321 AM CDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL STICK MOISTURE WILL CAUSE FIRE DANGER PARAMETERS TO APPROACH CRITICAL LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MAINLY NEXT MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 14, 5:29 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 529 AM CDT FRI OCT 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142300- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 529 AM CDT FRI OCT 14 2011 ...ELEVATED WILD FIRE CONDITIONS TODAY THROUGH SUNDAY... STRONG GUSTY WINDS...COMBINED WITH VERY LOW AFTERNOON RELATIVE HUMIDITY...WILL CREATE AN INCREASED RISK FOR BRUSH FIRES TODAY. THOSE PLANNING ON CONDUCTING ANY BURNING TODAY SHOULD USE CAUTION...AS FIRES WILL HAVE THE POTENTIAL TO SPREAD QUICKLY. BY LATE MORNING AND AFTERNOON...WEST WINDS WILL AVERAGE 10 TO 20 MPH...WITH OCCASIONAL GUSTS OF 20 TO 30 MPH. THIS WILL CAUSE RAPID DRYING OF VEGETATION AS THE DAY PROGRESSES. THE WORST CONDITIONS WILL OCCUR BETWEEN 11 AM AND 6 PM. THE RISK FOR BRUSH FIRES WILL CONTINUE THROUGH THE WEEKEND AS WELL. EVEN THOUGH WINDS WILL NOT BE QUITE AS STRONG...HUMIDITY LEVELS WILL REMAIN VERY LOW ON SATURDAY. WINDS ARE EXPECTED TO PICK UP ONCE AGAIN ON SUNDAY. PLEASE CHECK WITH LOCAL FIRE AGENCIES OR EMERGENCY MANAGEMENT OFFICIALS FOR ANY BURNING RESTRICTIONS AT OR NEAR YOUR LOCATION. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:19 PM CDT | Fire Weather Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 7 more | 36 hr |
Nearby
Red Flag Warnings in Missouri, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.